MAUDE Adverse Event Report: K2M, INC. TORQUE LIMITING SHAFT (SHORT); SIZE 25; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. TORQUE LIMITING SHAFT (SHORT); SIZE 25; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 101-90208
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tips of 4 denali torque limiting shaft fractured intra-operatively.No adverse consequences, surgical delay or medical intervention were reported.The procedure was completed successfully.This report captures the first of the four torque limiting shafts.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: tip of of the device was confirmed to be deformed.Device history records were reviewed for this lot, and no relevant manufacturing issues were identified.Complaint history records were reviewed for this lot, similar complaints were identified.Upon correspondence with rep, it was communicated that the device was used during removal.The denali surgical technique advises against exceeding the recommended torque limit, as it can cause damage to the instrument and implant.The denali torque limiting shaft is meant to be used for final tightening of set screws, not removal- which likely exceeded the sustainable torque limit.A set screw removal wrench is included in the set to aid in set screw removal.

Brand Name
TORQUE LIMITING SHAFT (SHORT); SIZE 25
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11806396
Report Number3004774118-2021-00138
Device Sequence Number19744547
Product Code LXH
UDI-Device Identifier10888857010529
UDI-Public10888857010529
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101-90208
Device Lot NumberELKP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1